# SDR CA980430039

- Difficulty date: April 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 4154300
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IN CRUISE, THE PILOT HEARD A LOUD BANG AND NOTED THAT THE LT WINDSHIELD HAD A 6 INCH CRACK IN THE CENTER.  AIRSPEED WAS REDUCED AND THE CRACK PROGRESSED ACROSS THE WINDSHIELD.  ON APPROACH, HEAT WAS APPLIED AND A U-SHAPE CRACK APPEARED AT THE ELEMENT.  REPLACED.
